MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 HICKMAN TRIFUSION CV CATHETER, TRIPLE-LUMEN, 12F; CHRONIC CATHETERS

C.R. BARD, INC. (BASD) -3006260740 HICKMAN TRIFUSION CV CATHETER, TRIPLE-LUMEN, 12F; CHRONIC CATHETERS
Catalog Number 0659230
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528); Material Separation (1562); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, a photo was provided for review.The investigation of the reported event is currently underway.H10: d4 (expiration date: 08/2025) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported that during a chronic catheter placement procedure, the tunneler had allegedly broken while pulling through the catheter in the soft tissue.It was further reported that a piece of the tunneler was allegedly not retrievable after surgery and was still in the patient.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one tunneler with a loaded protective sheath segment was received for evaluation.Gross, visual, microscopic and functional testing were performed.A bend was noted on the tunneler body.The protective sheath loaded on the tunneler was noted to have a circumferential break.The edges of the complete circumferential break on the proximal end of the loaded protective sheath were noted to be jagged.The surface was noted to be granular with residue throughout.One electronic photo was provided for review.Therefore, the investigation is confirmed for the reported tunneler sheath broken and identified tunneler bent issue.The definitive root cause could not be determined based upon available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: b5, d4 (expiration date: 08/2025), g3, h6 (device).H11: h6 (method, result, conclusion).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a chronic catheter placement procedure, the tunneler was allegedly had broken while pulling through the catheter in soft tissue.It was further reported that the piece of the tunneler was not retrievable after surgery and is still in the patient.Reportedly, catheter was removed, and the procedure was completed using another device.The patient is reported to be stable now.
 
Event or Problem Description
It was reported that during a chronic catheter placement procedure, the tunneler was allegedly had broken while pulling through the catheter in soft tissue.It was further reported that the piece of the tunneler was not retrievable after surgery and is still in the patient.Reportedly, the catheter was removed and the procedure was completed using another device.The patient is reported to be stable now.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one tunneler with a loaded protective sheath segment was received for evaluation.Along with the sample, one photo was provided for review.Gross visual, microscopic and functional testing were performed on the returned sample.A bend was noted on the tunneler body.The protective sheath loaded on the tunneler was noted to have a circumferential break.The edges of the complete circumferential break on the proximal end of the loaded protective sheath were noted to be jagged.The surface was noted to be granular with residue throughout.Therefore, the investigation is confirmed for the reported tunneler sheath broken issue.However, the investigation is inconclusive for the reported difficult to remove issue as the exact circumstance at the time of the reported event was unknown.The definitive root cause could not be determined based upon available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
HICKMAN TRIFUSION CV CATHETER, TRIPLE-LUMEN, 12F
Common Device Name
CHRONIC CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19317936
Report Number3006260740-2024-02351
Device Sequence Number15365900
Product Code LJS
UDI-Device Identifier00801741036569
UDI-Public(01)00801741036569(17)250831(10)REHW3385
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K041088
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue Number0659230
Device Lot NumberREHW3385
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2024
Supplement Date Received by Manufacturer07/16/2024
03/19/2025
Initial Report FDA Received Date05/15/2024
Supplement Report FDA Received Date07/26/2024
03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown